Texas, 2015

Damaging Winds in Texas, April 22, 2015

April 22, 2015 · NWS FWD · 2 events in 1 county or zone

A complex of thunderstorms moved into the area from the west during the overnight hours and produced wind damage in Stephens County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A complex of thunderstorms moved into the area from the west during the overnight hours and produced wind damage in Stephens County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 22, 11:03 PM CST, 47 minutes earlier.

Area forecast discussion, Apr 22, 11:03 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT THU APR 23 2015

.DISCUSSION...
A COMPLEX OF THUNDERSTORMS THAT EXTENDED NORTH OF A
KABI /ABILENE/ TO K0F2 /BOWIE/ LINE AT 05Z WILL CONTINUE TO MOVE
SOUTHEAST AT AROUND 25 KNOTS. SOME OF THIS ACTIVITY WILL AFFECT
THE METROPLEX TAF SITES BETWEEN 07 AND 11Z. SOME LARGE HAIL AND
STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING
WILL ACCOMPANY SOME OF THESE STORMS. THE STRONGEST STORMS ARE
LIKELY TO SLIDE SOUTHWEST OF THE METROPLEX TAF SITES. WE SHOULD
BE IN AN AREA OF SUBSIDENCE BEHIND THE COMPLEX THURSDAY MORNING.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THURSDAY LATE
AFTERNOON. HAVE PLACED VCTS IN THE METROPLEX TAF SITES 22Z THROUGH
03Z FRIDAY. EXPECT MOSTLY MVFR CEILINGS AND SOUTHEASTERLY WINDS TO
PREVAIL.

AT WACO...A SCATTERED SHOWER/THUNDERSTORM IS POSSIBLE THROUGH
08Z...WITH THE THUNDERSTORM COMPLEX LIKELY TO AFFECT KACT 08-11Z.
EXPECT MVFR CEILINGS TO FALL TO IFR BY 08Z. CEILINGS SHOULD
IMPROVE TO MVFR BY 16Z. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN MID TO LATE AFTERNOON...THUS HAVE PLACED VCTS
IN THE WACO TAF FOR THE 21-02Z PERIOD.

58

&&

.AVIATION...
/ISSUED 813 PM CDT WED APR 22 2015/
THUNDERSTORMS FOR THE REST OF THIS EVENING SHOULD BE MAINLY SOUTH
OF I-20. A THUNDERSTORM COMPLEX OVER THE PANHANDLE AND SOUTH
PLAINS OF WEST TEXAS IS EXPECTED TO MOVE SOUTHEAST TONIGHT...
POSSIBLY APPROACHING THE METROPLEX TAF SITES AFTER 08Z. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HEAVY
RAIN AND LARGE HAIL. EXPECT THIS ACTIVITY TO MOVE TO THE EAST OF
THE METROPLEX BY 12Z. CEILINGS SHOULD FALL INTO THE MVFR CATEGORY
BY 06Z AND MVFR CEILINGS SHOULD PREVAIL THROUGH MOST OF THE DAY
THURSDAY. ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THURSDAY
AFTERNOON INTO THE EVENING. LIGHT EAST WINDS WILL BECOME SOUTHEAST
5 TO 10 KNOTS OVERNIGHT AND INCREASE TO 10 TO 15 KNOTS THURSDAY.

THUNDERSTORMS IN THE WACO AREA AT TAF ISSUANCE TIME WILL CONTINUE
TO MOVE EAST. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
03Z...WITH VCTS THROUGH MIDNIGHT /05Z/. CEILINGS MAY LOWER
TO IFR BY 09Z...BUT SHOULD IMPROVE TO MVFR BY 16Z. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY
AFTERNOON INTO THE EVENING. OUTSIDE OF STORMS...SOUTH TO SOUTHEAST
WINDS 5 TO 10 KNOTS WILL PREVAIL.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  83  69  83  66 /  60  40  40  50  10
WACO, TX              66  85  71  83  64 /  60  40  40  60  20
PARIS, TX             62  69  63  78  63 /  50  40  50  60  20
DENTON, TX            63  80  70  82  62 /  60  40  40  40  10
MCKINNEY, TX          63  77  68  82  61 /  50  40  50  50  20
DALLAS, TX            65  82  71  84  67 /  60  40  40  60  20
TERRELL, TX           65  79  71  81  64 /  50  40  50  60  20
CORSICANA, TX         66  82  71  82  66 /  50  40  40  60  30
TEMPLE, TX            67  84  71  82  64 /  60  40  40  60  20
MINERAL WELLS, TX     64  86  68  84  59 /  60  30  40  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/58
Hazardous weather outlook, Apr 22, 2:44 PM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT WED APR 22 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
344 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON...ESPECIALLY WEST OF THE INTERSTATE 35
CORRIDOR. THESE STORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH
THE EVENING. SEVERE WEATHER HAZARDS INCLUDE VERY LARGE HAIL...
DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN
THREAT LATE THIS EVENING AND OVERNIGHT AS A SEVERE STORM COMPLEX
MOVES SOUTHEAST ACROSS THE REGION. A LOCALIZED FLASH FLOOD THREAT
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY
AND AGAIN ON FRIDAY. THE MAIN THUNDERSTORM HAZARDS ARE EXPECTED
TO BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW
TORNADOES WILL BE POSSIBLE EACH AFTERNOON AND EVENING. AREAS OF
HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING.

THUNDERSTORM CHANCES RETURN TO THE REGION SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY WEST OF THE INTERSTATE 35 CORRIDOR
THROUGH MID EVENING AND REGION WIDE FROM MID EVENING THROUGH THE
OVERNIGHT HOURS.

In the hours before

Local storm report, Apr 22, 5:59 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             3 NW GATESVILLE         31.46N  97.79W
04/22/2015  E1.50 INCH       CORYELL            TX   PUBLIC
Local storm report, Apr 22, 6:54 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             1 W BRUCEVILLE-EDDY     31.32N  97.25W
04/22/2015  E0.75 INCH       MCLENNAN           TX   EMERGENCY MNGR

The radar

The Dyess AFB radar (KDYX), 48 km away, was scanning. The volume nearest the first event began at 05:52 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stephens

When
April 22, 11:50 PM CST to 11:55 PM CST
Where
Stephens County, 5.23 mi E of Breckenridge
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.750, -98.810

Halfway between Breckenridge and Caddo, a garage door was damaged and an out building was moved.

Thunderstorm Wind, Stephens

When
April 22, 11:50 PM CST to 11:55 PM CST
Where
Stephens County, 2.91 mi E of Breckenridge
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.750, -98.850

A telephone pole was snapped in half and shingles were torn off the roof of a home. Also, a horse trailer was moved 30 feet, and the roof was ripped off of a wellhouse.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571011, 571013.